Journal of Convex Analysis, Vol. 07, No. 2, pp. 353-374 (2000)

Homographic Approximation for Some Nonlinear Parabolic Unilateral Problems

Palmeri, Maria Carla

Dip. di Matematica UniversitÓ di Roma 1 Piazzale A. Moro 5 00185 Roma Italy

Abstract: We deal with nonlinear parabolic unilateral problems by means of the homographic approximation, introduced by C. M. Brauner and B. Nicolaenko [in: "Nonlinear Partial Diff. Equations and Their Applications", H. Brezis, J. L. Lions (eds.), Research Notes in Mathematics 70 (1982) 86-128] in the linear elliptic case. The interest in this kind of penalty method arises from the fact that, in contrast with the usual penalization the homographic approximation is a "bounded penalty", which turns out to be convenient to have <i>a priori</i> estimates on the approximate solutions. <br> We present two different situations in which the homographic approximation gives advantages to solve evolutionary unilateral problems. First, in a variational framework, we are interested in strong solutions to nonlinear parabolic variational inequalities; then, in a second case, we consider obstacle problems with L<sup>1</sup> data.

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2003--2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition